MAUDE Adverse Event Report: CORDIS CORPORATION SGW SHINOBI PLUS 300 CM; WIRE, GUIDE, CATHETER

CORDIS CORPORATION SGW SHINOBI PLUS 300 CM; WIRE, GUIDE, CATHETER
Model Number 547214X
Medical Device Problem Codes Bent (1059); Kinked (1339); Difficult to Remove (1528); Delamination (2904)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use in patient, it was reported that a shinobi + 300 cm.014" interventional wire became tangled on itself within the brachial artery and became stuck upon attempts at withdrawal.The coating shred off and the pieces had to remove with surgery.The wire was being used for an aorto-iliac angiogram with ivus (.014" rx) and after the procedure was completed, the wire became looped on itself in several different places within the brachial artery.Attempts at withdrawal were unsuccessful and the surgeon needed to cut the wire to extract it.However, there were some pieces of what appeared to be the coating of the wire that had sheared off inside the artery after the wire pieces were removed.Endovascular attempts (snaring) were made without success.The surgeon elected to take the patient to the or and perform open surgery to remove the remaining pieces of the wire.The patient is fine and there were no further complications.The product was not resterilized.The wire was removed from the dispenser by the distal floppy end.The wire did not kinked or damaged in any way prior to insertion into the patient.The wire was not re-shaped by the user.The wire not used for treatment of another lesion prior to the event.There was no identifiable restrictions in lumen diameter throughout brachial artery.The lesion was not a chronic total occlusion (100% occlusion for > 3 months).A ¿drilling¿ or ¿jack-hammer¿ technique was not used to recannulize the vessel.There was no difficulty tracking the wire through the vessel or lesion.The wire behave ¿normally¿.The wire did not advanced through the struts of an existing stent.The wire tip did not repeatedly prolapse during placement.There was a lot of torquing once the wire was restricted in attempts to remove it from the patient.The device is not available for analysis.No other information was provided.
 
Additional Manufacturer Narrative
During use, a shinobi plus 300 cm.014" interventional wire became tangled on itself within the brachial artery and became stuck upon attempts at withdrawal.The coating sheared off and a surgical intervention was needed for removal of the pieces.The wire was being used for an aorto-iliac angiogram with ivus (intravascular ultrasound.014" rx) and after the procedure was completed, the wire became looped on itself in several different places within the brachial artery.Attempts at withdrawal were unsuccessful and the surgeon needed to cut the wire to extract it.However, there were some pieces of what appeared to be the coating of the wire that had sheared off inside the artery after the wire pieces were removed.Endovascular attempts (snaring) were made without success.The surgeon elected to take the patient to the or and perform open surgery to remove the remaining pieces of the wire.No patient injury occurred, and there were no further complications.The product was not resterilized.The wire was removed from the dispenser by the distal floppy end.The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was not re-shaped by the user.The wire was not used for treatment of another lesion prior to the event.There were no identifiable restrictions in lumen diameter throughout brachial artery.The lesion was not a chronic total occlusion (cto) (100% occlusion for > 3 months).A ¿drilling¿ or ¿jack-hammer¿ technique was not used to recanalize the vessel.There was no difficulty tracking the wire through the vessel or lesion.The wire behaved ¿normally¿.The wire was not advanced through the struts of an existing stent.The wire tip did not repeatedly prolapse during placement.There was a lot of torqueing once the wire was restricted in attempts to remove it from the patient.No other information was provided.The product was not returned for analysis.A device history record review relative to the manufacturing, inspecting and packaging of lot number 35233975 was performed.The history records indicate that this product was determined to be acceptable and that the specimen device does not present any indication of manufacturing defect or anomaly that could have had an impact on the event as reported.No corrective action or preventative action specific to manufacturing will be taken at this time.The reported ¿guidewire kinked/bent - in patient¿ ,¿ coating delaminated - in-patient¿, and ¿guidewire withdrawal difficulty-from vessel¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, while unknown, may have contributed to the reported event as these characteristics are known to cause damage to guidewires.According to the instructions for use, which is not intended as a mitigation ¿if strong resistance is met during manipulation, discontinue the procedure and determine cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system as a single unit.If the tip becomes fixed within the vasculature, advance the catheter as distally as possible, gently pull the guidewire back into the catheter and withdraw the catheter/guidewire system as a unit, never torque the guidewire if the tip becomes fixed.¿ neither the phr review nor event description suggests that the reported events could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.

Brand Name
SGW SHINOBI PLUS 300 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7285728
Report Number1016427-2018-01201
Device Sequence Number19109962
Product Code DQX
UDI-Device Identifier20705032056530
UDI-Public20705032056530
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K953760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number547214X
Device Catalogue Number547214X
Device Lot Number35233975
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/24/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;